We get occasional opportunities to log in here and read some stuff. In the past we have found this very useful. Also in the past have left messages where the replies have been also very helpful. So Far we wish to say thank you one and all …
So now - more things happening. I should explain - my Wife has Kidney disease, 37 , awaiting for transplant - she is less than a year on the list ( here in Ireland ), seems it may take at least two years before a transplant on average here. She is on Home Dialysis using a machine the size of a video recorder and also this glucose type fluid which comes in bags of 3 or 4 different colours indicating strengths.
In the last few months - since before christmas - she has suffered from very acidic diarrhea. Why I say acidic is I am assuming this as it apparently burns when going to the toilet ( pardon the description ). She needs to use creams. She also suffers from constipation. Both can occur in cycles.
We met the consultant recently, on this amongst other things. He seemed to think it was unrelated to dialysis. I shall expand. If we go out for a meal ( always ) OR when eating at home (alwaysish) - give it about 15 minutes or less and she HAS to go to the toilet. Also that night she may be up a few times to visit the toilet.
The consultant said she has a FAST TRANSIT. His thoughts were in and around possibly - celiac disease? and the like. He is refering her to a Gastro Consultant - just for your information - http://www.webmd.com/digestive-disorders/bowel-transit-time AND http://www.greenbarley.com/ccdetail1.html
She has had trouble with her stomach way before Kidney Disease - possible intolerance to fats. I have found now when she eats out or at home she will not finish the meal by a long shot and visit within minutes to the toilet is necessary, even at work when she comes back from lunch OR after breakfast in the morning.
In the last week we decided to try a wheat free diet just to see - only for a few days so no news their yet. Obviously all this is a little bit uncomfortable and inconvenient.~
I should say that when she got her first Tenckhoff inserted below the stomach it unfortunately was not the best. It resulted in very painful dialysis and irritaion of the bowel. As I said she has had a long history in this area - before the kidney disease. They took the first Tenckhoff out ( this took about two hours, it apparently got ‘stuck’ after the fisrt op ) and added a new one on the other side!
All her stats are fine, very good actually. EXCEPT she is having trouble with the PARA THYROID. They popped her on a new drug for this before christmas called MIMPARA by Amgen. Some interesting side effects are listed for this. The consultant mentioned that if this drug does not work over time they may have to operate and remove the parathyroids altogether [ one implanted in the arm apparently ].
I realise that on HD, one can have constipation alot potentially. Not sure about diarrhea. I said I would throw up this loose ramble with the possibility that others may have been down this road and if so can give us some on the ground info.
their may be other details - at the moment I cannot think of them but will add to this if they come to mind,
Cheers and thanks,